MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone ¿ (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician attempted to detach a 3mm x 12cm deltafill18 coil (dlf180312, 30396178) was it failed to detach, using an enpower control cable (ecb00018200,30424846).The complaint cable was replaced with another cable, but the same issue continued.The complaint coil was replaced with another same sized coil and it was detached.The replaced cable was used successfully with the second same size coil that detached.No excessive force was applied to the device.There was no prolongation in the procedure due to the event.No patient injury was reported.The deltafill18 3mm x 12cm was discarded, therefore no product investigation can be performed.A manufacturing record evaluation was performed for the finished device 30396178 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ failure to detach¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggests the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician attempted to detach a 3mm x 12cm deltafill18 coil (dlf180312, 30396178) was it failed to detach, using an enpower control cable (ecb00018200,30424846).The complaint cable was replaced with another cable, but the same issue continued.The complaint coil was replaced with another same sized coil and it was detached.The replaced cable was used successfully with the second same size coil that detached.No excessive force was applied to the device.There was no prolongation in the procedure due to the event.No patient injury was reported.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11154478
Report Number3008114965-2021-00015
Device Sequence Number3940914
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30396178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1